Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 12, 2005, 1:11 PM MDT for Doña Ana County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2005, 1:11 PM MDT (19:11 UTC)
- Expired
- Aug 12, 2005, 1:53 PM MDT
- In force
- 42 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:25 AM MDT, 9 hours 46 minutes earlier.
Area forecast discussion, Aug 12, 3:25 AM MDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 325 AM MDT FRI AUG 12 2005 .SYNOPSIS... ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS WILL ALLOW SCATTERED THUNDERSTORMS TO FORM AGAIN TODAY THROUGH SUNDAY. SOUTHWEST FLOW ALOFT WILL BEGIN PUSHING SOME OF THE MOISTURE EAST OF THE AREA ON MONDAY AND TUESDAY THOUGH ISOLATED THUNDERSTORMS WILL CONTINUE...MOSTLY EAST OF THE RIO GRANDE VALLEY. && .DISCUSSION... ABUNDANT MOISTURE...THOUGH NOT PARTICULARLY HIGH PWS...CONTINUE ACROSS THE CWA TODAY. THE CWA IS STILL UNDER A SOUTHEAST FLOW ALOFT BUT AN UPPER LOW JUST WEST OF THE BAJA IS BEGINNING TO BRING SOUTH/SOUTHWEST FLOW TO THE AREA...THOUGH MAINLY STILL OVER ARIZONA. WILL CONTINUE SCATTERED THUNDERSTORMS TODAY AS MODELS SHOW GOOD INSTABILITY AND FAIRLY UNIFORM MOISTURE ACROSS THE AREA. THE MODELS...ESPECIALLY THE ETA...SHOW GOOD CONVERGENCE IN THE EAST THIS AFTERNOON. THIS COULD CONCENTRATE CONVECTION IN THIS AREA...HOWEVER HUDSPETH...EASTERN EL PASO AND SOUTHWESTERN OTERO COUNTIES ALL RECEIVED LARGE AREAS OF MODERATE/HEAVY RAINFALL LAST NIGHT. THIS MAY HELP TO INHIBIT SOME CONVECTION THIS AFTERNOON. UPPER LOW MOVES A BIT FURTHER EAST SATURDAY...ENOUGH TO BRING MORE SOUTHERLY FLOW AND POSSIBLY MORE OF THE MAIN MOISTURE PLUME BACK OVER THE AREA. WILL KEEP SCATTERED THUNDERSTORMS IN SATURDAY/SUNDAY. WIND PROFILES ALSO BECOME A BIT MORE CONDUCIVE TO SOME SEVERE STORMS AS WINDS BEGIN STRONGER VEERING...ESPECIALLY IN THE EAST. MODEL DIFFERENCE FURTHER OUT AS GFS LIFTS UPPER LOW OUT AND BRINGS IN A BIT DRIER SOUTHWEST FLOW. ETA KEEPS INTENSIFIES UPPER LOW OVER ARIZONA AND HENCE DOES NOT DRY OUT THE AREA. GFS PATTERN JUST LOOKS BETTER RIGHT NOW SO WILL LEAN TO THAT SOLUTION. BACK TO ISOLATED THUNDERSTORMS MONDAY THROUGH THURSDAY AND EVEN TOOK OUT POPS IN THE WESTERN LOWLANDS BY TUESDAY AS DRYING AND STABILIZATION DEVELOPS IN THAT AREA. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 96 72 93 70 91 / 20 30 20 30 20 SIERRA BLANCA TX 95 68 93 67 88 / 20 30 20 30 20 LAS CRUCES 95 71 92 70 91 / 20 30 20 30 20 ALAMOGORDO 92 67 91 65 87 / 30 30 20 30 20 CLOUDCROFT 71 50 69 48 66 / 40 40 30 40 30 TRUTH OR CONSEQUENCES 94 68 92 67 87 / 30 30 20 30 20 SILVER CITY 87 60 84 58 81 / 40 40 40 40 30 DEMING 95 69 93 69 91 / 20 30 30 30 20 LORDSBURG 94 68 92 68 89 / 30 40 30 40 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM, TX...NONE. && 17 HEFNER
Hazardous weather outlook, Aug 12, 11:00 AM MDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT FRI AUG 12 2005 NMZ022>025-030>032-TXZ055-056-122200- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1100 AM MDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN WITH ISOLATED STORMS PRODUCING OVER ONE INCH OF RAIN CAUSING LOCALLIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS. PRIMARY THREAT WILL CONTINUE TO BE LOCALLY HEAVY RAINS AND FLASH FLOODING. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. MONDAY THROUGH WEDNESDAY... COVERAGE OF THUNDERSTORMS WILL DECREASE TO ISOLATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH SUNDAY. BIRD
In the hours before
Special weather statement, Aug 12, 9:41 AM MDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 941 AM MDT FRI AUG 12 2005 TXZ055-121700- EL PASO TX- INCLUDING THE CITIES OF...ANTHONY...CANUTILLO...EL PASO...FABENS... FORT BLISS...MONTANA VISTA...SAN ELIZARIO AND SOCORRO 941 AM MDT FRI AUG 12 2005 ...THUNDERSTORMS AND SHOWERS OVER EAST EL PASO THIS MORNING... AT 945 AM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THAT SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN AND EASTERN PORTIONS OF EL PASO CITY. THESE STORMS ARE SLOWLY DRIFTING SOUTHEAST TOWARDS FAR EAST EL PASO AND THE LOWER VALLEY OF EL PASO COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...DEADLY LIGHTNING...WIND GUSTS TO 40 MPH. HOWEVER THE MAIN THREAT FROM THESE STORMS IS HEAVY RAIN. LOCALIZED FLOODING ALONG DRAINAGES... ARROYOS...AND LOW LYING AREAS AND ROADS IS POSSIBLE NEAR THESE STORMS. PERSONS SHOULD AVOID DRAINAGES AND ARROYOS WHEN RAIN IS NEARBY. DRIVERS SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADS. TURN AROUND DONT DROWN. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:00 PM MDT | Flash Flood Warning | EPZ | Luna | 2 hr |
| Aug 12, 3:06 PM MDT | Flash Flood Warning | EPZ | Luna | 114 min |
| Aug 12, 4:23 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Aug 12, 11:30 AM MDT | Flash Flood Warning | EPZ | El Paso, Hudspeth | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.